Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The constrained coefficient problem for typically real functions


Author: George B. Leeman
Journal: Trans. Amer. Math. Soc. 186 (1973), 177-189
MSC: Primary 30A34
DOI: https://doi.org/10.1090/S0002-9947-1973-0338347-8
MathSciNet review: 0338347
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ - 2 \leq c \leq 2$. In this paper we find the precise upper and lower bounds on the nth Taylor coefficient $ {a_n}$ of functions $ f(z) = z + c{z^2} + \Sigma _{k = 3}^\infty {a_k}{z^k}$ typically real in the unit disk for $ n = 3,4, \cdots $. In addition all the extremal functions are identified.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors et al., Analytic functions, Princeton Univ. Press, Princeton, N. J., 1960. MR 0124486 (23:A1798)
  • [2] Ju. E. Alenicyn, On the ranges of Systems of coefficients of functions representable as a sum of Stieltjes integrals, Vestnik Leningrad Univ. 17 (1962), no. 7, 25-41. (Russian) MR 25 #2179. MR 0138736 (25:2179)
  • [3] A. Bielecki, J. Krzyż and Z. Lewandowski, On typically-real functions with a preassigned second coefficient, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962), 205-208. MR 25 #2182. MR 0138739 (25:2182)
  • [4] J. Dieudonné, Sur les fonctions univalentes, C. R. Acad. Sci. Paris Sér. A-B 192 (1931), 1148-1150.
  • [5] G. M. Goluzin, On some estimates for functions which map the circle conformally and univalently, Mat. Sb. 36 (1929), 152-172. (Russian).
  • [6] -, On certain coefficient estimates for schlicht functions, Mat. Sb. 3 (1938), 321-330. (Russian).
  • [7] -, On the theory of univalent functions, Mat. Sb. 28 (70)(1951), 351-358. (Russian) MR 13, 639. MR 0045815 (13:639c)
  • [8] E. G. Goluzina, On typically-real functions with fixed second coefficient, Vestnik Leningrad Univ. 17 (1962), no. 7, 62-70. (Russian) MR 25 #2180. MR 0138737 (25:2180)
  • [9] T. H. Gronwall, Sur la déformation dans la représentation conforme sous des conditions restrictives, C. R. Acad. Sci. Paris Sér A-B 162 (1916), 316-318.
  • [10] -, On the distortion in conformal mapping when the second coefficient in the mapping function has an assigned value, Nat. Acad. Proc. 6 (1920), 300-302.
  • [11] J. A. Jenkins, On a problem of Gronwall, Ann. of Math. (2) 59 (1954), 490-504 MR 15, 786. MR 0061170 (15:786b)
  • [12] -, Some problems for typically real functions, Canad. J. Math. 13 (1961), 299-304. MR 22 #12227. MR 0121489 (22:12227)
  • [13] N. A. Lebedev and I. M. Milin, On the coefficients of certain classes of analytic functions, Mat. Sb. 28 (70) (1951), 359-400. (Russian) MR 13, 640. MR 0045816 (13:640a)
  • [14] G. B. Leeman, Constrained extremal problems for families of Stieltjes integrals, Arch. Rational Mech. Anal. (to appear). MR 0335784 (49:564)
  • [15] R. Nevanlinna, Über die konforme Abbildung von Sternegebieten, Finska Vetenskaps-Soc. Förh. 63 (1920/21), Sect. A, no. 6.
  • [16] J. Pfaltzgraff and B. Pinchuk, A variational method for classes of meromorphic functions, J. Analyse Math. 24 (1971), 101-150. MR 43 #7613. MR 0281899 (43:7613)
  • [17] M. S. Robertson, On the coefficients of a typically-real function, Bull. Amer. Math. Soc. 41 (1935), 565-572. MR 1563142
  • [18] W. Rogosinski, Über positive harmonische Sinusentwicklungen, Jber. Deutsch. Math.-Verein. 40 (1931), 33-35.
  • [19] -, Über positive harmonische Entwicklungen und typisch-reelle Potenzreihen, Math. Z. 35 (1932), 93-121. MR 1545292
  • [20] I. Schur, Über die Koeffizientensummen einer Potenzreihe mit positivem reellem Teil, Arch. Math. Phys. 27 (1918), 126-135.
  • [21] O. Szász, Über Funktionen die den Einheitskreis schlicht abbilden, Jber. Deutsch. Math.-Verein. 42 (1932), 73-75.
  • [22] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1939. MR 1, 14. MR 0372517 (51:8724)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A34

Retrieve articles in all journals with MSC: 30A34


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0338347-8
Keywords: Typically real functions, coefficient bounds, constrained extremal problems
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society